Jump to content

need some advice...


Recommended Posts

First i would like to "hey!" to all of yall out there, the information on this board and site have really been helpful. 

Now on to me:

I was diagnosed BP II two years ago, at age 21, during a hypomanic episode. Throughout the next year I tried various meds, all resulting in unacceptable side-effects, I'm not capable of handling the memory loss while being enrolled in college (I know this might be unreasonable).  Ultimately, I made the "intelligent decision" of telling off my pdoc, and stopped taking all of my meds.  I have some rage problems to say the least. 

I have always been more on the depressed side of things, with the occasional hypomanic episode, only been to the hospital once woohoo.  I normally get along without a mood stabalizer and only an SSRI (now im cymbalta 60mg), and meditate and work out obsessively to counter excess energy.

So here is where the question comes in...

The last few days I have been having these weird flashback type incidents, but its not reality that I'm flashing back to... it's my dreams.  Thus causing the problem, that I can't tell if I'm sleeping or awake.  This has only happened twice now, the first time only lasting a few seconds before I could snap out of it.  But today, at the library no less, it happened again lasting what I thought was hours but apparently it was less than a minute.

Okay so its not really a "question" persay more of a "what the hell is going on?"

It's a two part question now... what med should I try cuz lithium makes me violently ill and somehow I'm allergic to zyprexa?

sorry to finally post for the first time with such a possibly stupid question, but this is stressing me out...

Link to comment
Share on other sites

Hi, I'm by no means an expert on this BP stuff, my husband is a dx'd BP and has rage issues.  His last manic episode resulted when he cold-turkey quit zyprexa...his rage became violence toward me...long story.  But the reason he says he became violent w/me was because he'd been having VIVID dreams of me cheating on him, and during the day he kept "flashing back" to them.  Sounds a little like your problem.  His 'intrusive thoughts' and 'delusions' as the pdoc calls them weren't thoughts, but dreams...not reality but w/out meds, he couldn't logically tell the difference, and took his rage out on me.  So take the dream thing seriously, whatever they're about.

He was hospitalized and put on Depakote, which he's tolerated well and no more manic husband.  He's usually not too depressed, mainly after a manic episode only.  He also hated the zyprexa, that's why he quit the med-go-round.  My mom is on seroquel for BP and she's still mean...so the jury's still out on that one IMHO.

Good luck, and I know you'll find more educated answers here than mine.

Kim

Link to comment
Share on other sites

I've had that happen before--flashing back to dreams. I don't know what it's all about either.

As far as med mix, as you probably know, just being on an AD is really not advised for people with BP. Lithium has been a good med for me, but since it makes you ill, have you tried Lamictal? It's supposed to be especially good for BP depression. (I had an allergic reaction to it or I would be on it.) Otherwise, what about Depakote or Tegretol?

Link to comment
Share on other sites

Guest Echo unlogged

I've had that happen before--flashing back to dreams. I don't know what it's all about either.

As far as med mix, as you probably know, just being on an AD is really not advised for people with BP. Lithium has been a good med for me, but since it makes you ill, have you tried Lamictal? It's supposed to be especially good for BP depression. (I had an allergic reaction to it or I would be on it.) Otherwise, what about Depakote or Tegretol?

<{POST_SNAPBACK}>

Sorry to hijack your thread for a second but:

Ethereal - Lithium makes you ill? Forgive me for the stupidity (lol) but I am so new to the meds area of this stuff and am supposed to be going on it tomorrow. I would love to hear all about lithium from your standpoint (being a person who is on it) and how does it make you ill? You can pm me if you want, might be easier.

Thanks!

Echo

Link to comment
Share on other sites

Years ago I had dream memory flash-backs.  But due to better living through chemistry, I cannot remember specifically what med I was on that caused this...seems to be Wellbutrin.

At any rate, it did stop with when I stopped Wellbutrin.  I had horrible rage attacks when I was on it.  Very bad juju.

I have never been on lithium, so I have no opinion.  Sorry. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...